Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 253, NWS New Orleans, LA

September 2, 2000Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 2, 2000, 7:41 PM CDT for Terrebonne Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 7:41 PM CDT (00:41 UTC)
Expired
Sep 2, 2000, 8:40 PM CDT
In force
59 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 030042
SVRNEW
LAC109-030140-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 PM CDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR
   - TERREBONNE PARISH IN SOUTHEASTERN LOUISIANA

* UNTIL 840 PM CDT

AT 738 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF
THIBODAUX MOVING SOUTH 15 MPH.

AT 710 PM CDT...LAFOURCHE PARISH OFFICIALS REPORTED TWO TREES DOWN
ON HIGHWAY 307 AND WIND DAMAGE TO THREE MOBILE HOMES IN KRAEMER.

THIBODAUX AND HOUMA ARE IN THE PATH OF THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&i

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:35 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 2, 3:35 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
335 PM CDT SAT SEP 2 2000

MODELS CONTINUE WITH PREVIOUS TRENDS IN TAKING THE MID/UPPER LOW
NEAR THE AL/GA BORDER SOUTHWARD TO THE FL COAST NEAR KAQQ MON
MORNING THEN SHEARING OUT THE LOW INTO A TROUGH/SHEAR AXIS OVER THE
NE AND CENTRAL GULF MON NIGHT AND TUE. A MID/UPPER HIGH IS FORECAST
TO REMAIN CENTERED OVER THE S PLAINS WITH A RIDGE AXIS GENERALLY
EXTENDING NE INTO THE MID MS VALLEY. BEYOND THIS TIME...THE MRF
GRADUALLY INTENSIFIES THE 500 MB LOW AND MOVES IT WEST ACROSS THE N
GULF. WILL GO ALONG WITH NCEP HPC EXTENDED DISCUSSION/PROGS AND
DISCOUNT THIS MRF SCENARIO IN THE EXTENDED CONSIDERING WHAT THE
PREVAILING PATTERN HAS BEEN ALL SUMMER...DRY AND HOT.

OUR VERY SLIGHT DENT IN THE DROUGHT...IN THE FORM OF LATE AFTERNOON
AND EVENING CONVECTIVE CLUSTERS (WITH ONLY SCATTERED MODERATE AND
LOCALLY HEAVY RAIN)...MAY CONTINUE THE NEXT COUPLE DAYS. HOWEVER...
THERE ARE STRONG INDICATIONS THE UPPER HIGH AND DRY AIR MAY START TO
RECLAIM IT'S GRIP ON THE CENTRAL GULF COAST WEATHER LOOKING AT
SATELLITE TRENDS AND MODEL DATA.

ALTHOUGH DISCOUNTED IN SPC DISCUSSIONS...THERE IS A WELL DEFINED
SURFACE BOUNDARY WITH DECENT MOISTURE FLUX CONVERGENCE NOTED OVER
MUCH OF S MS AND E CENTRAL/SE LA. SURFACE LOW PRESSURE CONTINUES TO
MEANDER AROUND KMCB. WITH THIS IN MIND...WILL MAINTAIN CURRENT
FORECAST WITH MENTION OF ISOLATED SEVERE THUNDERSTORMS THROUGH THE
EVENING IN ALL AREAS WITH 20 PERCENT OR HIGHER POPS. WILL KEEP THIS
SE OF A LINE FROM KMCB TO KBTR WITH ONLY ISOLATED POPS IN ALONG AND
NW OF THAT LINE WHERE DRIER AIR SHOULD REMAIN IN PLACE.

THE SAME GENERAL TREND SHOULD CONTINUE THROUGH MONDAY WITH A SLIGHT
DRYING TREND CONTINUING. WITH INCREASED EASTERLY FLOW ALOFT TUESDAY
THROUGH THURSDAY...WILL BRING POPS BACK TO CHANCE CATEGORY IN THE
SOUTHERN ZONES AS MENTIONED IN MORNING FORECAST PACKAGE. THIS SHOULD
PROBABLY BREAK THE HEAT WAVE...BUT WILL NOT GO AS LOW ON HIGH TEMPS
AS HPC PROGS IN THIS FORECAST.

MCB 071/103/070/103 1101   BTR 075/101/074/101 1101
MSY 074/098/075/097 3322   GPT 072/094/073/095 4432

.NEW...NONE
.LA...NONE.
.MS...NONE.

22

In the hours before

Local storm report, Sep 2, 6:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT SAT SEP 02 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0616 PM    SAUCIER                   MS   WIND DAMAGE
09/02/00   HARRISON                       TREES AND POWER LINES
                                          DOWN. REPORTED BY PUBLIC.

0624 PM    LYMAN                     MS   70 MPH TSTM GUST
09/02/00   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    GULFPORT                  MS   TORNADO
09/02/00   HARRISON                       BRIEF TOUCHDOWN WITH
                                          TREE TOPS IN NORTHWEST
                                          GULFPORT. REPORTED BY
                                          PUBLIC.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:54 PM CDTSevere Thunderstorm WarningLIXPlaquemines66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.